Jump to content
  • Sign Up
0
pricklypear1971

Corticosteroids And Dh

Rate this topic

Recommended Posts

I began treatment for a rash (probably DH, biopsy soon) with a dermatologist. First thing he gave me was a rx for a mild topical corticosteroid. Then the rash spread, and he have me a shot of Kenalog. Made me high as a kite, no remission. Then he gave me prednisone, and rash remitted (and I lost my mind). Got off prednisone, rash came back. Second shot of corticosteroid and super-strong oral antihistime - rash improved.

Over time, rash improved and worsened and only thing I could pinpoint was hormonal changes (which was interesting since all the meds made my cycle irregular).

Began treatment with a naturapath. She suggested gluten issue so I tried gluten fast - lots of things improved...bit not rash. She insisted I get off corticosteroid cream since I had issues with them (adrenal). Well, getting off it was bad -rash flared up horribly BUT now it "looks and acts like DH". The corticosteroids made it appear ringwormish and masked the typical behavior.

Now, it blisters up (rather quickly), blisters pop and it starts healing all within 12-24 hours. When it heals there so ringworm-like effect just pink/purple mark.

So, my point is that if you are being treated with corticosteroids it may interfere with diagnosis, prolong the rash, etc. Or, it may help (everyone is different).

Hope this helps someone. My biopsy is set for Sep. 8, and I have mixed feelings about glutening myself to make the rash starts...but oh well...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×